the malignant neuroleptic syndrome is a rare complication associated with the use of antipsychotic agents. the established clinical picture includes taking of consciousness, generalized rigidity and disautonomies associated with rhabdomyolysis with elevated creatine kinase. the case of 3l-year-old male patient with history of delirious hallucinatory episodes at 7, 2l and at present is reported. the first symptoms began 2 months before his admission, with auditive hallucinations. he was treated with haloperidol, but as his psychotic condition did not improve and he was very aggressive, it was decided to administer chlorpromazine, too. a month later, he had fever and respiratory manifestations. after some days, fever increased and axial rigidity and sialorrhoea appeared. he was transferred to the intensive care unit with the diagnosis of malignant neuroleptic syndrome. he received specific treatment and died 3 days later. it was concluded that the malignant neuroleptic syndrome is a rare and very severe neurological complication with a high mortality in those cases that are not treated early.